Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 12, 2002, 11:05 PM EST for Washington County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 11:05 PM EST (04:05 UTC)
- Expired
- Apr 12, 2002, 11:30 PM EST
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Washington County, IN
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 130405
SVRSDF
INC175-130430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 PM EST FRI APR 12 2002
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 1130 PM EST
* AT 1102 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SMEDLEY...OR ABOUT 35 MILES NORTHWEST OF
LOUISVILLE...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SALEM...RUSH CREEK VALLEY AROUND 1110 PM EST
FARABEE AROUND 1115 PM EST
CANTON...KOSSUTH...PLATTSBURG...SOUTH BOSTON AROUND 1120 PM EST
NEW PHILADELPHIA AROUND 1125 PM EST
PUMPKIN CENTER...LITTLE YORK AROUND 1130 PM EST
HAIL AND GUSTY WINDS WERE REPORTED IN WESTERN WASHINGTON COUNTY.
HAIL...STRONG WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE
LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS
STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3864 8632 3843 8629 3858 8589 3874 8592
3878 8615
$$
SCHOLZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:45 PM EST, 9 hours 20 minutes earlier.
Area forecast discussion, Apr 12, 1:45 PM EST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI APR 12 2002 LOW-LVL MOIST RELATIVELY UNSTBL AMS...WK SHORTWAVES EMBEDDED IN WLY FLOW...AND APCH OF THEN WEAKENING OF CDFNT ACRS OH VLY NEXT CPL DAYS SUGGESTS SCT SHWRS/TSTMS ACRS GOOD PART OF OUR FCST AREA...ALTHOUGH DIFFICULT TO PIN DOWN EXACT LOCATION AND CVRG OF PCPN. MODELS IN FAIR AGREEMENT TNGT. CDFNT CURRENTLY FM LP OF MICHIGAN TO NR STL WL GRADUALLY MOV EWD TNGT AS WK WAVE OF LOW PRES RIDES NEWD ALG IT IN RESPONSE TO AREA OF UPR DVRGNC AND LIFT. CURRENT MSAS DATA SHOWS SFC LI VALUES -4 TO -6 AHD OF BNDRY OVR WRN IN TO SRN IL/SERN MO...WITH TSTMS DVLPG IN THIS AREA AT THIS TIME IN ZONE OF MSTR CNVRGNC. TSTMS WL INCRS IN CVRG TNGT AND MOV ENEWD. BEST FORCING AND MOST WIDESPREAD TSTMS SHLD PASS ACRS IL INTO IN...BUT SHLD CLIP NRN/WRN PART OF FCST AREA LATER TNGT. ELSEWHERE MSTR STREAM ACRS TN VLY WL CONT TO FLOW ACRS REST OF CNTRL KY TNGT RESULTING IN SCT SHWRS/TSTMS THIS EVNG AND SCT NOCTURNAL SHWRS LATE TNGT. ON SATURDAY...APCHG CDFNT EXPCTD TO WEAKEN AND STALL NR OH RVR. SHWRS/TSTMS MAY BE PASSING ACRS MID/UPR OH VLR IN MRNG...WITH AXIS OF DEEPER MSTR PROGGED TO STALL OVR SRN/ERN PART OF FCST AREA IN AFTN. THUS...SCT SHWRS/TSTMS AGN EXPCTD IN CNTRL KY BUT WITH WEAKER FORCING...AREAL CVRG SHLD BE LESS WITH HIGHEST THREAT AREA DIFFICULT TO DELINEATE AT THIS TIME. ACRS N-CNTRL KY/S-CNTRL IN...DEEPER MSTR WL EXIT AREA IN MRNG BUT LOW-LVL MSTR WL RMN. MODEL TIME-HT X-SECS INDICATE THETA-E DCRSG WITH HEIGHT IN LOW-LVLS DUE TO DRIER AIR ALOFT. THIS CNVCTV INSTBLY COMBINED WITH DIFFUSE LOW-LVL CNVRGNC ALG WEAKENING SFC BNDRY CLD RESULT IN WDLY SCT AFTN CNVCTN...BUT THIS SCENERIO IS TOO TENUOUS AT THIS TIME TO INCLUDED MENTION OF PCPN IN NRN ZONES SATURDAY AFTN. THIS WL BE MONITORED. MODELS NOT IN TOTAL AGREEMENT ON SOLN FOR NEXT SHORTWAVE AND ACCOMPANYING UPR-LVL DVRGNC AND FORCING SATURDAY NGT AND SUNDAY. MODELS SHOW LTL IN WAY OF BACKING FLOW ALOFT SO DEEPER MSTR SHLD RMN MAINLY ACRS SRN HALF OF FCST AREA...ALG WITH ADDTNL SCT SHRS/TSTMS. WL NOT MENTION ANY PCPN OVR S-CNTRL IN SUNDAY AS AREA PROGGED TO BE UNDER WNWLY FLOW ALOFT JUST N OF UPR CONFLUENCE ZONE. OF COURSE... ANY LATITUDINAL CHGS WL DICTATE HOW FAR N PCPN GET. MSTR SHLD FINALLY CLR OUT BY SUNDAY NGT/MONDAY ALLOWING THICKNESS AND LOW-LVL TEMPS TO RISE. EXPECT AFTN TEMPS ARND OR ABV 80 EARLY NEXT WEEK. MOS GUIDANCE TEMPS SEEM REASONABLE...AMT OF CLD CVR OBVIOUSLY WL DICTATE AMT OF DIURNAL WRMG. GUIDANCE MIN TEMPS TNGT AND PERHAPS TOMORROW NGT MAY BE A BIT LOO GIVEN TRENDS THIS MRNG AND MODEL PROGS OF LOW-LVL THERMAL RIDGE AXIS REMAINING ACRS AREA. .SDF...NONE. FUNK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:30 PM EST | Flash Flood Warning | LMK | Crawford, Dubois, Perry | 60 min |
| Apr 12, 9:31 PM EST | Flash Flood Warning | LMK | Crawford, Dubois, Perry | 119 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.